Pennsylvania, 2006Tornado and Hail in Pennsylvania, December 1, 2006
December 1, 2006 · NWS PBZ · 27 events in 15 counties and zones
A powerful storm system and associated cold front produced severe thunderstorms, high winds and a tornado across Western Pennsylvania, Southeast Ohio, Northern West Virgina, and Garrett county Maryland.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $645,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system and associated cold front produced severe thunderstorms, high winds and a tornado across Western Pennsylvania, Southeast Ohio, Northern West Virgina, and Garrett county Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 1, 10:28 AM EST, 32 minutes earlier.
Area forecast discussion, Dec 1, 10:28 AM EST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 AM EST FRI DEC 1 2006
.SHORT TERM (REST OF TODAY)...
DID UPDATE TO INCLUDE THE NEW SEVERE THUNDERSTORM WATCH NUMBER 874.
&&
.PREVIOUS DISCUSSION...
(ISSUED 700 AM EST FRI DEC 1 2006)
SHORT TERM (REST OF TODAY)...
UPDATE ISSUED TO BRING HIGH WIND WARNING FURTHER FORWARD WITH
ADVANCE OF CONVECTIVE LINE.
PREVIOUS DISCUSSION...
(ISSUED 325 AM EST FRI DEC 1 2006)
SHORT TERM (TODAY AND TONIGHT)...
ONLY COSMETIC REFINEMENTS NEEDED TO PROG OF WIND AND RAIN FOR TDA.
THESE INCLUDED ADJUSTMENTS IN TIMING TO INCLUDE THE MRNG HOURS OF
THE HIGH WIND WARNING FOR THE WRN/SRN AND RIDGE ZONES. THIS IN
RESPONSE TO POTENTIAL FOR MIXING OF LLVL JET CORE WITH SHRA/TSRA
THAT DVLP ALNG WITH TERRAIN FAVORABILITY IN ADDITION TO PRESSURE
SURGE ON LEADING EDGE OF SFC FRONT. STRNG SBSDNC STILL IND IN THE
WAKE OF THE SYS...HENCE WARNING WL BE MAINTAINED INTO THE EVE.
OTHER CONCERNS WL SVR POTENTIAL WITH THE ADVN OF THIS SYS. AREA WL
BE UNDER SLGT RISK...PRIMARILY FOR WND, HOWEVER THE TORNADO CANNOT
BE RULED.
DAY SHIFT WL ALSO HAVE TO TAKE A LOOK AT FZDZ POTENTIAL LATE TNGT
WITH MOIST BNDRY LYR AND DRY SLOT DRIVING ICE FM THE MID LVLS.
SHSN...WITH INSIG ACCUM WERE LTD TO THE LE AND RIDGE ZONES DUE TO STRNG
SBSDNC.
LONG TERM (SATURDAY THROUGH THURSDAY)...
ONLY CHANGES WERE TO REFINE SHSN AREAS IN THE WAKE OF TDAS
SYS...SBSDNC AND UNFAVORABLE WND DIRECTION SHOULD CONFINE SHSN TO
THE LAKE EFFECT AND RIDGE ZONES. NO CHANGES TO SMALL POPS AREA-WIDE
WITH SUN/SUN NGT CDFNT.
AVIATION...
MAINLY VFR CONDITIONS ATTM WITH THE EXCEPTIONS OF LOW CONDITIONS AT
FKL. FIRST BATCH OF STEADY RAIN APPROACHING ZZV WITH CONDITIONS
EXPECTED TO LOWER TO MVFR NEXT COUPLE OF HOURS HOLDING OFF FURHER
EAST UNTIL DAWN. FROPA 14Z ZZV 16Z PIT-AGC-FKL 18Z DUJ-MGW. LLWS
MENTIONED UNTIL WINDS MIX DOWN AHEAD OF AND ACCOMPANYING FRONT.
BUFKIT SHOWS MIXING DOWN MOMENTUM CAN BRING WIND AROUND 50 KT THIS
MORNING IN THE WEST MOVING EAST TO PIT BY 16Z WITH FROPA. ANY
THUNDERSTORM CAN ALSO MIX DOWN 50-60KT JET BUT MORE ISOLATED
POSSIBILITY WITH THOSE. CROSS SECTIONS SHOW CIGS LIFTING TONIGHT BUT
DID NOT GO AS HIGH AS MAV VERSION WHICH BREAKS US OUT TO CAT 6.
WINDS SUBSIDING TO 15 TO 20KT AFT 06Z SAT. ONLY MENTIONED -SN IN THE
NORTHERN TERMINALS AFT 00Z AND AS A TEMPO FURTHER SOUTH LATE
TONIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FOR MDZ001 UNTIL 9 PM FRIDAY.
OH...HIGH WIND WARNING FOR OHZ039>041-048>050-057>059-068-069 UNTIL
9 PM FRIDAY.
PA...HIGH WIND WARNING FOR PAZ007>009-013>016-020>023-029>032 UNTIL
9 PM FRIDAY.
WV...HIGH WIND WARNING FOR WVZ001>004-012-021>023-041 UNTIL 9 PM
FRIDAY.
&&Hazardous weather outlook, Dec 1, 4:15 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 AM EST FRI DEC 1 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-020915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
415 AM EST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT TODAY. WIND GUSTS TO 60 MPH ARE
LIKELY WITH THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM. IN
ADDITION, THERE IS A SLIGHT RISK THAT THUNDERSTORMS ALONG AND IN
ADVANCE OF THE SYSTEMS COLD FRONT COULD REACH SEVERE LEVELS. THE
PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND, BUT ISOLATED
TORNADOES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
15
In the hours before
Special weather statement, Dec 1, 7:26 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 AM EST FRI DEC 1 2006
OHZ039-048-057-058-068-011430-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...CALDWELL
726 AM EST FRI DEC 1 2006
...WINDS CAN GUST OVER 50 MPH WITHIN THE NEXT HOUR...
SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT THE AREA AFTER
8:00 AM AND CAN BRING WIND GUSTS OVER 50 MPH AS THE LINE PASSES
THROUGH. THESE WINDS CAN CAUSE DOWNED TREES AND POWERLINES.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE AREA FOR THE REST
OF THE DAY AND INTO THE EVENING WITH CONTINUED DAMAGING WINDS
POSSIBLE.
Special weather statement, Dec 1, 8:30 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 AM EST FRI DEC 1 2006
OHZ040-041-049-050-059-069-WVZ001>004-012-011430-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-MARSHALL WV-MONROE OH-OHIO WV-WETZEL WV-
830 AM EST FRI DEC 1 2006
...WINDS CAN GUST OVER 50 MPH WITHIN THE NEXT HOUR...
A LINE OF SHOWERS WILL AFFECT THE AREA AFTER 9:00 AM AND CAN BRING
WIND GUSTS OVER 50 MPH AS THE LINE PASSES THROUGH. THESE WINDS CAN
CAUSE DOWNED TREES AND POWERLINES.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE AREA FOR THE REST
OF THE DAY AND INTO THE EVENING WITH CONTINUED DAMAGING WINDS
POSSIBLE.
Special weather statement, Dec 1, 10:20 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 AM EST FRI DEC 1 2006
MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-011715-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE
PA-FOREST PA-GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-LAWRENCE
PA-MARION WV-MERCER PA-MONONGALIA WV-PRESTON WV-TUCKER WV-VENANGO
PA-WASHINGTON PA-WESTMORELAND PA-
1020 AM EST FRI DEC 1 2006
...SHOWERS AND ISOLATED THUNDERSTORMS MOVING RAPIDLY THROUGH WESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA THIS MORNING...
AT 1018 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A BROAD BAND OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDING FROM EASTERN LAKE ERIE SOUTHWARD INTO EASTERN OHIO AND
WESTERN SECTIONS OF WEST VIRGINIA. THESE SHOWERS AND ISOLATED
THUNDERSTORMS ARE MOVING RAPIDLY TOWARD THE NORTHEAST AT 40 TO 50
MILES PER HOUR.
AS THE HEAVIER BANDS OF RAIN APPROACH...THERE WILL BE AN INCREASED
CHANCE FOR THESE SHOWERS AND ISOLATED THUNDERSTORMS TO BRING STRONG
GUSTY WINDS TOWARD THE SURFACE. SOME OF THESE WINDS COULD BE AS HIGH
AS 60 MILES PER HOUR AND COULD CAUSE DAMAGE.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THREATENING
WEATHER IS DETECTED.
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY
FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EST
WESTERN PENNSYLVANIA AND THE NORTHERN PANHANDLE OF WEST VIRGINIA.
Local storm report, Dec 1, 10:32 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1032 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND DMG FOLLANSBEE 40.34N 80.60W
12/01/2006 BROOKE WV EMERGENCY MNGR
TREES DOWN ON ELDERSVILLE ROAD NEAR FOLLANSBEE.
&&
TPARRISHLocal storm report, Dec 1, 10:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 AM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG MOUNDSVILLE 39.92N 80.74W
12/01/2006 MARSHALL WV LAW ENFORCEMENT
LINES DOWN/POWER OUTAGE ALONG ROUTE 250 AND CHASE LANE.
&&
TPARRISHEvent by event
15 high wind, 10 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
High Wind, Beaver
- When
- December 1, 11:00 AM EST
- Where
- Beaver forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.682, -80.349 (the zone’s center; the record gives no point)
Emergency management reported trees down around Ambridge.
Thunderstorm Wind, Venango
- When
- December 1, 11:05 AM EST
- Where
- Venango County, 2.14 mi NNW of Wesley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.259, -79.986
Emergency management reported trees and power lines down along Route 8 near Barkeyville.
High Wind, Venango
- When
- December 1, 11:15 AM EST
- Where
- Venango forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $20,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
A wind gust to 64 MPH was reported at the Franklin Airport.
High Wind, Armstrong
- When
- December 1, 11:20 AM EST
- Where
- Armstrong forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 40.812, -79.464 (the zone’s center; the record gives no point)
An off duty NWS employee reported trees down along McKean RD.
Thunderstorm Wind, Armstrong
- When
- December 1, 11:30 AM EST
- Where
- Armstrong County, 0.52 mi W of Schenley
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -79.680
Emergency management reported trees down in Buffalo Township.
Thunderstorm Wind, Westmoreland
- When
- December 1, 11:30 AM EST
- Where
- Westmoreland County, 0.53 mi E of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.150, -79.540
Large branches were reported down in Mt Pleasant.
High Wind, Fayette
- When
- December 1, 11:30 AM EST
- Where
- Fayette forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
Numerous trees were reported down across county due to high winds.
Thunderstorm Wind, Allegheny
- When
- December 1, 11:35 AM EST
- Where
- Allegheny County, 0.69 mi N of Pittsburgh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.440, -79.980
Numerous trees were reported down in Shadyside.
Thunderstorm Wind, Westmoreland
- When
- December 1, 11:35 AM EST
- Where
- Westmoreland County, 0.87 mi NE of Greensburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.309, -79.538
Numerous large trees were reported down and a roof peeled off of a car wash.
Tornado, Westmoreland
- When
- December 1, 11:40 AM EST to 11:49 AM EST
- Where
- Westmoreland County, 0.87 mi NE of Greensburg to New Alexandria
- Rating
- F1
- Path length
- 8.87 mi
- Path width
- 50 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.309, -79.538
A weak F1 tornado touched down in Greensburg at 11:40 AM about one quarter mile south of Greensburg Hospital. The tornado was only briefly on the ground for about 100 yards in Greensburg with F1 damage to trees, one house, and an automobile. The tornado then lifted and skipped across Westmoreland county producing F0 damage to trees and a few out buildings. The tornado generally followed Route 119 through Crabtree before finally lifting near New Alexandria.
Thunderstorm Wind, Westmoreland
- When
- December 1, 11:40 AM EST
- Where
- Westmoreland County, 1.05 mi W of Crabtree
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.370, -79.490
The public reported trees down in Crabtree.
Thunderstorm Wind, Butler
- When
- December 1, 12:00 PM EST
- Where
- Butler County, 0.52 mi E of Criders Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -80.090
Emergency management reported trees down around Cranberry Twp.
High Wind, Jefferson
- When
- December 1, 12:00 PM EST
- Where
- Jefferson forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 41.128, -78.999 (the zone’s center; the record gives no point)
The public reported a large pole building destroyed by high winds two miles east of Ringgold.
Hail, Jefferson
- When
- December 1, 12:20 PM EST
- Where
- Jefferson County, 0.87 mi SW of Punxsutawney
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.941, -78.982
The public reported nickel size hail near Punxsutawney.
Thunderstorm Wind, Fayette
- When
- December 1, 12:22 PM EST
- Where
- Fayette County, 1.26 mi WSW of Belle Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.123, -79.872
The public reported numerous large tree branches down in Belle Vernon.
Thunderstorm Wind, Indiana
- When
- December 1, 12:30 PM EST
- Where
- Indiana County, 2.11 mi W of Blairsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.400, -79.240
Emergemcy management reported numerous trees and power poles down near Blairsville.
Thunderstorm Wind, Westmoreland
- When
- December 1, 12:30 PM EST
- Where
- Westmoreland County, 0.87 mi NE of Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.309, -79.538
The public reported trees and power lines down in Greensburg.
High Wind, Greene
- When
- December 1, 12:30 PM EST
- Where
- Greene forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
Emergency management reported numerous trees and power lines down in and around Greensboro.
High Wind, Mercer
- When
- December 1, 1:00 PM EST
- Where
- Mercer forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Emergency management reported numerous trees down around Greenville due to high winds.
High Wind, Allegheny
- When
- December 1, 1:00 PM EST
- Where
- Allegheny forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Emergency management reported numerous large trees and utility poles down across the county due to high winds.
High Wind, Clarion
- When
- December 1, 2:00 PM EST
- Where
- Clarion forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.192, -79.421 (the zone’s center; the record gives no point)
Emergency management reported trees down across the county due to high winds.
High Wind, Forest
- When
- December 1, 2:00 PM EST
- Where
- Forest forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.513, -79.236 (the zone’s center; the record gives no point)
Law enforcement reported trees down across the county due to high winds.
High Wind, Butler
- When
- December 1, 2:00 PM EST
- Where
- Butler forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
A trained spotter reported trees down across the county due to high winds.
High Wind, Washington
- When
- December 1, 2:00 PM EST
- Where
- Washington forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Emergency management reported trees down across the county due to high winds.
High Wind, Lawrence
- When
- December 1, 3:00 PM EST
- Where
- Lawrence forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.991, -80.334 (the zone’s center; the record gives no point)
The public reported trees down across the county due to high winds.
High Wind, Westmoreland
- When
- December 1, 3:00 PM EST
- Where
- Westmoreland forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
The public reported trees down across the county due to high winds.
High Wind, Indiana
- When
- December 1, 3:00 PM EST
- Where
- Indiana forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
The public reported trees down across the county due to high winds.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
- High Wind and Strong Wind in Tennessee, December 1, 2006$660,000 · 67 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8165, 8135, 8166, 8167, 8139, 8143, 8168, 8144, 8145, 8131, 8151, 8154, 8169, 8122, 8157, 8160, 8161, 8170, 8171, 8172, 8173, 8174, 8175, 8179, 8176, 8177, 8178.